3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Dieting with Obstacles > PCOS/Insulin Resistance Support

PCOS/Insulin Resistance Support Support for us with any of the following: Insulin Resistance, Syndrome X, Polycystic Ovarian Syndrome, or other endocrine disorders.

TMI alert - Metformin question

Reply
 
Thread Tools
Old 09-01-2012, 01:08 PM   #1
Junior Member
 
Kateastrophy's Avatar
 
Join Date: Aug 2012
Location: Charlotte, NC
Posts: 16

S/C/G: 158/156.2/125

Height: 5' 3"

Default TMI alert - Metformin question

Yesterday my endo decided to increase my dose from 500 mg to 2000mg. He told me to increase it by 500 mg a week until I hit 2000mg provided I'm having no GI symptoms.

So, yesterday I went ahead and increased my dose to 1000mg right after my appointment. Nothing happened.

Then at dinner I went ahead and took another 500mg, bringing my daily total to 1500mg.

Nothing happened.

This morning I went ahead and took 1000mg right away.

...still nothing. Not only am I not cramping, having gas, or having diarrhea....I haven't even had a BM in two days!!!!


So, is constipation a possible metformin side effect, or do I just have a steel GI tract?
Kateastrophy is offline   Reply With Quote
Old 09-01-2012, 01:18 PM   #2
Junior Member
 
Kateastrophy's Avatar
 
Join Date: Aug 2012
Location: Charlotte, NC
Posts: 16

S/C/G: 158/156.2/125

Height: 5' 3"

Default

Just for clarification - I take the ER version.
Kateastrophy is offline   Reply With Quote
Old 09-08-2012, 03:19 PM   #3
Senior Member
 
meazie's Avatar
 
Join Date: Aug 2012
Location: N. Colorado
Posts: 104

S/C/G: 222/(see ticker)/155

Height: 5'3"

Default

I've never been able to get up to more than 500MG. Anything higher gives me the exact same reaction. Just awful GI issues when I go higher.
__________________
meazie is offline   Reply With Quote
Old 09-08-2012, 04:56 PM   #4
Senior Member
 
kelly315's Avatar
 
Join Date: Jul 2008
Location: Columbus OH
Posts: 2,524

S/C/G: 290/ticker/145

Height: 5'4"

Default

I've had the same reaction, as well as later abdominal pains and cramping, coming from several days of constipation.

I'm guessing you're reaction is probably more severe than it will be if you follow your doctor's advice and increase gradually. Any reason why you decided to jump up all at once? It will probably be easier for your body not to have to deal with such a drastic change at one time.
__________________

Started July 1, 2012 @ 290lbs
kelly315 is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


All times are GMT -4. The time now is 10:46 PM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2